Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 15, 2011, 6:51 PM CDT for Cooper County, Missouri. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 6:51 PM CDT (23:51 UTC)
- Expired
- Mar 16, 2011, 11:34 PM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
080
WGUS43 KEAX 152351
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT TUE MAR 15 2011
...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING STREAMS...
PETITE SALINE CREEK NEAR BOONVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-162351-
/O.NEW.KEAX.FL.W.0027.110315T2352Z-110317T0651Z/
/BONM7.1.ER.110315T2352Z.110316T0000Z.110316T0651Z.UU/
651 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLOOD WARNING FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 6:30 PM TUESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 16.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY AFTER MIDNIGHT.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 14.5 TUE 06 PM 16.5 THIS EVENING
$$
HATCH3 follow-up statements
363
WGUS83 KEAX 161033
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 AM CDT WED MAR 16 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
PETITE SALINE CREEK NEAR BOONVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-171032-
/O.NEW.KEAX.FL.W.0027.110316T1032Z-110317T1648Z/
/BONM7.1.ER.110316T0157Z.110316T1200Z.110316T1648Z.UU/
532 AM CDT WED MAR 16 2011
* AT 4:30 AM WEDNESDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 17.5 WED 04 AM 18.0 THIS MORNING
$$867
WGUS83 KEAX 161254
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 AM CDT WED MAR 16 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
PETITE SALINE CREEK NEAR BOONVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-171254-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-110317T2012Z/
/BONM7.1.ER.110316T0157Z.110316T1230Z.110316T2012Z.UU/
754 AM CDT WED MAR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 AM WEDNESDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 17.7 WED 07 AM 16.7 THIS AFTERNOON
$$186
WGUS83 KEAX 170434
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 PM CDT WED MAR 16 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
PETITE SALINE CREEK NEAR BOONVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-170504-
/O.CAN.KEAX.FL.W.0027.000000T0000Z-110317T2012Z/
/BONM7.1.ER.110316T0157Z.110316T1230Z.110316T2019Z.UU/
1134 PM CDT WED MAR 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 10:30 PM WEDNESDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:19 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY FRIDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 11.8 WED 10 PM 12.2 EARLY THURSDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:27 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 15, 6:27 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CDT TUE MAR 15 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... THE MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS WILL BE TEMPERATURES AS STRONG WARM ADVECTION COMMENCES ACROSS THE CENTRAL UNITED STATES. ATTENTION THEN TURNS TO THUNDERSTORM CHANCES...ESPECIALLY THIS WEEKEND AND EARLY NEXT WEEK AS A FRONTAL BOUNDARY MEANDERS ACROSS THE REGION. TONIGHT AND WEDNESDAY...SURFACE HIGH PRESSURE WILL SLIDE SOUTHEAST OF THE AREA ALLOWING SOUTH TO SOUTHWESTERLY WINDS TO COMMENCE. WINDS WILL REMAIN LIGHT ENOUGH TONIGHT FOR SOME FOG CONCERNS ACROSS THE TYPICAL RIVER VALLEYS AND WHERE SNOW MELT HAS COMMENCED. MEANWHILE...850 MB TEMPERATURES WILL QUICKLY WARM STARTING ON WEDNESDAY WITH BOTH THE NAM AND GFS BRINGING 10 DEGREE CELSIUS OR WARMER VALUES INTO NORTHWESTERN MISSOURI BY LATE AFTERNOON. SURFACE TEMPERATURES WILL RESPOND NICELY BY JUMPING WELL INTO THE 60S. HIGHS MAY BE HELD IN CHECK SOMEWHAT ACROSS CENTRAL MISSOURI WHERE ANY SNOW REMAINS. WEDNESDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL FLOW WILL BACK FROM NORTHWESTERLY TO WEST SOUTHWESTERLY. BOTH THE NAM AND GFS INDICATE A COUPLE OF NOCTURNAL BOUTS OF INCREASED PRESSURE/THETA E ADVECTION WITH A VEERED LOW LEVEL JET. WITH STEEP LAPSE RATES ALSO PROGGED IN THE MID LEVELS...IT APPEARS THAT THERE IS AT LEAST A SLIGHT CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS. MEANWHILE...A SURFACE COLD FRONT WILL DROP SOUTH INTO THE AREA EITHER LATE THURSDAY NIGHT OR FRIDAY MORNING AS SHORT WAVE ENERGY SHEARS ACROSS THE NORTHERN PLAINS. ALTHOUGH FORCING LOOKS RATHER WEAK AND THE MAIN ENERGY WILL REMAIN NORTH...FELT SLIGHT CHANCE POPS WERE WARRANTED INTO FRIDAY. AS FOR TEMPERATURES...WENT ON THE WARM SIDE OF GUIDANCE ON WEDNESDAY NIGHT AND THURSDAY AS 850 MB TEMPERATURES SURGE WELL INTO THE TEENS CELSIUS. COULD EASILY SEE MID TO UPPER 70S FOR HIGHS THURSDAY AFTERNOON. THIS WEEKEND AND EARLY NEXT WEEK...THAT FRONT WILL LIKELY RETURN NORTH INTO THE REGION AS MEDIUM RANGE MODELS DEVELOP A STRONG TROUGH ACROSS THE WESTERN UNITED STATES. WITH GULF MOISTURE AND SOUTHERLY TRAJECTORIES ON THE INCREASE...THE SETUP APPEARS FAVORABLE FOR AT LEAST A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. TOUGH TO PINPOINT WHEN THIS WILL OCCUR...SO KEPT POPS IN THE CHANCE RANGE FOR NOW. SCHAUMANN && .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS GENERALLY EXPECTED THROUGH THE PERIOD...BUT WEAK WARM/MOISTURE ADVECTION AND RESIDUAL GROUND MOISTURE FROM YESTERDAYS PRECIPITATION COULD LEAD TO SOME MVFR LIGHT FOG FOR SEVERAL HOURS AROUND DAY BREAK. OTHERWISE...WINDS WILL SLOWLY BACK FROM THE WEST TOWARD THE SOUTH OVERNIGHT WITH SPEEDS GENERALLY AT OR BELOW 8 KNOTS. AS THE PRESSURE GRADIENT STRENGTHENS TOMORROW AFTERNOON AHEAD OF A DEVELOPING TROUGH TO THE WEST...WIND SPEEDS ARE EXPECTED TO INCREASE QUICKLY AFTER 18Z WITH SPEEDS OF 15 TO 18 KNOTS WITH FREQUENT GUSTS TO NEAR 25 KNOTS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 15, 12:54 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT TUE MAR 15 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1254 PM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG WITH VISIBILITIES BELOW A MILE WILL BE POSSIBLE LATE TONIGHT...MAINLY IN RIVER VALLEYS AND OVER AREAS THAT EXPERIENCED SNOW MELT DURING THE DAY ON TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE THREAT FOR SEVERE STORMS IS LOW AS INSTABILITY WILL BE FAIRLY LIMITED. THUNDERSTORM CHANCES WILL THEN INCREASE ACROSS THE REGION BY SATURDAY AFTERNOON WITH THE THUNDERSTORM THREAT LINGERING INTO MONDAY. THE THREAT OF SEVERE WEATHER IS LOW FOR BOTH SATURDAY AND SUNDAY BUT MAY INCREASE ON MONDAY AS WARMER AND MORE UNSTABLE AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. HAWBLITZEL/SCHAUMANN
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.